Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The principal semi-algebra in a Banach algebra


Author: Edward J. Barbeau
Journal: Trans. Amer. Math. Soc. 120 (1965), 1-16
MSC: Primary 46.50
DOI: https://doi.org/10.1090/S0002-9947-1965-0182889-0
MathSciNet review: 0182889
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] F. F. Bonsall, Semi-algebras of continuous functions, Proc. Internat. Sympos. Linear Spaces, Jerusalem, 1960, 101-114. MR 0154105 (27:4064)
  • [2] -, Algebraic properties of some convex cones of functions, Quart. J. Math. Oxford Ser. (2) 14 (1963), 225-230. MR 0151837 (27:1820)
  • [3] -, Locally compact semi-algebras Proc., London Math. Soc. (3) 13 (1963), 51-70. MR 0143049 (26:615)
  • [4] N. Bourbaki, Intégration, Chapters I-IV, Actualités Sci. Ind. No. 1175, Hermann, Paris, 1952.
  • [5] D. G. Bourgin, Multiplicative transformations, Proc. Nat. Acad. Sci. U.S.A. 36 (1950), 564-570. MR 0038569 (12:421b)
  • [6] S. Bourne, On normed semi-algebras, Studia Math. 21 (1961), 45-54. MR 0140965 (25:4378)
  • [7] G. Choquet and J. Deny, Ensembles semi-réticulés et ensembles réticulés de fonctions continues, J. Math. Pures Appl. 36 (1957), 179-189. MR 0094606 (20:1119)
  • [8] M. M. Day, Normed linear spaces, (reprint), Springer, Berlin, 1962.
  • [9] G. H. Hardy, J. E. Littlewood and G. Pólya, Inequalities, Cambridge Univ. Press, New York, 1934.
  • [10] K. Hoffman and I. M. Singer, Maximal algebras of continuous functions, Acta Math. 103 (1960), 217-241. MR 0117540 (22:8318)
  • [11] W. B. Jurkat and G. G. Lorentz, Uniform approximation by polynomials with positive coefficients, Duke Math. J. 28 (1961), 463-473. MR 0131701 (24:A1549)
  • [12] R. V. Kadison, A representation theory for commutative topological algebra, Mem. Amer. Math. Soc. No. 7 (1951), 39 pp. MR 0044040 (13:360b)
  • [13] J. F. C. Kingman, A convexity property of positive matrices, Quart. J. Math. Oxford Ser. (2) 12 (1961), 283-284. MR 0138632 (25:2075)
  • [14] F. Riesz, Sur quelques notions fondamentales dans la théorie générale des opérations linéaires, Ann. of Math. 41 (1940), 175-206. MR 0000902 (1:147d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.50

Retrieve articles in all journals with MSC: 46.50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1965-0182889-0
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society